# SDR CA090826018

- Difficulty date: August 24, 2009
- Submitted: October 23, 2009
- Operation: General aviation
- Make and model: Cessna T210K
- Aircraft time: 4,900 hours
- Engine: Cont TSIO520H
- Propeller: Mcauly D3A32C88
- System (JASC): 2750 · Trailing Edge Flap Control System
- Part: Cable
- Part number: 98600581
- Condition: Failed
- Location: Te Flaps
- Stage of operation: AP
- How discovered: O
- Nature of condition: F
- Precautionary procedure: O

## Discrepancy

OWNER/PILOT REPORTED THAT AFTER LANDING, FLAPS WOULD NOT RETRACT TO FULL UP NOR DID FLAP INDICATOR INDICATE CORRECT POSITION OF FLAPS.   TROUBLESHOOTING REVEALED THAT FLAP FOLLOW UP CABLE OUTER CASING SHATTERED JUST INBD OF ATTACH CLAMP IN ROOF ABOVE PILOTS HEAD.  THIS CAUSED INTERNAL ACTUATING PORTION OF CABLE TO "BALL UP".  RESULT WAS THAT CABLE COULD NOT TRANSMIT FOLLOW UP ACTION TO MOVE MICROSWITCH FOLLOWER PLATE AT CONTROL HANDLE STOPPING MOTION OF FLAPS. CABLE WAS REPLACED WITH A NEW CABLE WHICH HAD A NEW UPGRADED PN AS WELL AS DESIGN BY MFG S1244-9. THE OLD CABLE HAD A PLASTIC STYLE OUTER CASE, NEW ONE IS A STEEL OUTER CASE. PLASTIC ON THE OLD CABLE IS VERY BRITTLE AND CAN BE EASILY BROKEN BY BENDING CABLE WHICH ONE WOULD BE SUSPECT IS DUE TO CABLES AGE. IT COULD NOT BE DETERMINED FROM THE ACFT LOGS IF THIS CABLE HAD EVER BEEN REPLACED SINCE MFG.
